Risk of anaphylaxis from aprotinin re-exposure during LVAD removal and heart transplantation

Carmelo A. Milano, Vijaykumar Surendrakant Patel, Peter K. Smith, Mark Stafford Smith

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

Aprotinin has been shown to reduce transfusion requirements in re-operative cardiac surgery and in implantation of long-term left ventricular assist devices (LVAD). However, it is an antigenic polypeptide and re-exposure is associated with a small incidence of anaphylaxis. This report describes 2 cases of anaphylactic response to aprotinin when the agent was employed for both the LVAD implant and for the subsequent explant and cardiac transplant. Early re-exposure to just the test dose was associated with a significant incidence of anaphylaxis.

Original languageEnglish (US)
Pages (from-to)1127-1130
Number of pages4
JournalJournal of Heart and Lung Transplantation
Volume21
Issue number10
DOIs
StatePublished - Oct 1 2002
Externally publishedYes

ASJC Scopus subject areas

  • Surgery
  • Pulmonary and Respiratory Medicine
  • Cardiology and Cardiovascular Medicine
  • Transplantation

Fingerprint Dive into the research topics of 'Risk of anaphylaxis from aprotinin re-exposure during LVAD removal and heart transplantation'. Together they form a unique fingerprint.

Cite this